Alert archive / Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Blacksburg, VA

April 3, 20064 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 3, 2006, 5:08 PM EDT for 4 counties in Virginia. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2006, 5:08 PM EDT (21:08 UTC)
Expired
Apr 3, 2006, 5:45 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:15 PM EDTHAIL 0.75Lynchburg City, VA
Apr 3, 5:15 PM EDTHAIL 0.75Madison Heights, VA
Apr 3, 5:30 PM EDTTSTM WND DMG4 E Spring Mills, VATREES AND POWERLINES DOWN ON RTE.604

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:15 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 032109
SVRRNK
VAC009-011-031-680-032145-
/O.NEW.KRNK.SV.W.0013.060403T2108Z-060403T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA
  CAMPBELL COUNTY IN CENTRAL VIRGINIA
  CITY OF LYNCHBURG IN CENTRAL VIRGINIA

* UNTIL 545 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
  MADISON HEIGHTS TO 6 MILES SOUTH OF EVINGTON...OR ALONG A LINE
  EXTENDING FROM 3 MILES NORTHEAST OF LYNCHBURG CITY TO 4 MILES NORTH
  OF HURT...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...

  MADISON HEIGHTS...
  RUSTBURG...
  STONEWALL...
  SPOUT SPRING...
  SPRING MILLS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3745 7919 3714 7934 3712 7913 3704 7892
      3733 7879 3746 7874 3758 7901

$$

WP
1 follow-up statement
000 
WWUS51 KRNK 032141
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT MON APR 3 2006

VAC009-011-031-680-032148-
/O.EXP.KRNK.SV.W.0013.000000T0000Z-060403T2145Z/
CAMPBELL VA-CITY OF LYNCHBURG VA-APPOMATTOX VA-AMHERST VA-
538 PM EDT MON APR 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR AMHERST...APPOMATTOX...CITY OF
LYNCHBURG AND CAMPBELL COUNTIES EXPIRES AT 545 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS EXTENDING FROM TOWER HILL SOUTHWEST THROUGH 
APPOMATTOX TO RUSTBURG AND GLADYS. THIS LINE WAS MOVING EAST AT 35 
MPH...AND MAY PRODUCE PENNY SIZED HAIL AND WIND GUSTS TO 60 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3745 7919 3714 7934 3712 7913 3704 7892
      3733 7879 3746 7874 3758 7901

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:22 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 3, 4:22 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT MON APR 3 2006

.SHORT TERM /THIS AFTERNOON AND EVENING/...

UPDATING ZONES FOR TORNADO WATCH.

&&

.PREV DISCUSSION...
 (ISSUED 345 PM EDT MON APR 3 2006)

SHORT TERM /TONIGHT/...

SINCE THE FORECAST TONIGHT BEGINS AT 6:00 PM...WE WILL BE DEALING
WITH ONGOING CONVECTION IN THE FORECAST AREA. THINKING THAT AT THAT
POINT MOST OF IT WILL BE IN THE FOOTHILLS AND PIEDMONT...SO I KEPT
LIKELY POPS OUT THAT WAY THROUGH 8:00 PM WITH CHANCE FURTHER WEST.
AFTER 8:00 PM I EXPECT THE COLD FRONT TO BE EAST OF THE FORECAST
AREA...SO I BACKED POPS OFF THE LOW CHANCE FOR LINGERING SHOWERS IN
THE PIEDMONT AND BROUGHT IN UPSLOPE NORTHWEST FLOW SHOWERS IN THE
MOUNTAINS. LOOKS LIKE TEMPS WILL BE COOLING QUICKLY OVERNIGHT...BUT
THE MOISTURE ALSO GETS SHALLOW QUICKLY WHICH SHOULD LIMIT ANY
POSSIBLE SNOW ACCUMULATIONS. IN ADDITION...THE GROUND WILL BE QUITE
WARM...SO I HAVE PUT A HALF AN INCH TO AN INCH DEPENDANT ON
ELEVATION FOR MOST UPSLOPE AREAS...WITH AROUND 2 INCHES IN WESTERN
GREENBRIER COUNTY. THE NAM IS STILL SHOWING 6 HR PRESSURE RISES THRU
03Z OF AROUND 8 MBS IN THE MTNS. 850 MB WINDS ARE PROGGED TO BE 50
TO 60 KNOTS...BUFKIT SOUNDINGS SHOW THE LOW LEVEL INVERSION AROUND
4000 FEET...SO WE WILL BE ISSUING A HIGH WIND WARNING FOR THE HIGH
ELEVATIONS AREAS WHICH INCLUDE GRAYSON...ASHE AND WATAUGA COUNTIES
EXPECTING WIND GUSTS IN THE HIGHER ELEVATIONS OF AROUND 60 MPH. WILL
ALSO MAINTAIN WIND ADVISORY FOR COUNTIES ALONG THE BLUE RIDGE OF
NC/VA WITH GUSTS UP TO 50 MPH. WINDS WILL BEGIN TO DIMINISH BY
SUNRISE. WINDS SHOULD FALL BELOW CRITERIA TUESDAY MORNING BUT
WINDY/BREEZY CONDITIONS WILL PERSIST INTO THE AFTERNOON. WITH COLD
AIR ALOFT...MIXING SHOULD KEEP TEMPS A LITTLE COOLER THAN MOS BY A
FEW DEGREES.

LONG TERM /TUESDAY THROUGH MONDAY/...

A SECOND UPPER LEVEL LOW WILL BRING REINFORCING COLD AIR TO THE AREA
TUESDAY NIGHT. WINDS AGAIN WILL PICK UP AS THIS SYSTEM MOVES TO THE
NORTHEAST COAST WEDNESDAY MORNING. NOCTURNAL JET NOT AS STRONG AS
TONIGHT JET...BUT ADVISORY WINDS POSSIBLE ACROSS THE HIGHER
ELEVATIONS ALONG THE BLUE RIDGE.

FINALLY WEDNESDAY NIGHT...THE WEATHER BEGIN TO RELAX AS HIGH
PRESSURE MAKES A BRIEF STAY ALONG THE EAST COAST. RAIN REENTERS THE
REGION AS A WARM FRONT MARCHES TO THE NORTH THURSDAY
AFTERNOON/NIGHT. MAJORITY OF THE RAIN SHOULD STAY IN THE OHIO VALLEY
STRETCHING BACK INTO THE VA HIGHLANDS. 850 TEMPS FRIDAY MORNING
QUITE WARM AT 14C. WITH THE COLD FRONT NOT EXPECTED INTO THE AREA
UNTIL FRIDAY NIGHT...FRIDAY WILL BE THE WARMEST DAY. FRONT MAY BE
SLOW TO MOVE TO THE EAST COAST SO WILL KEEP A SMALL CHANCE IN FOR
SATURDAY MORNING. HIGH PRESSURE ENTERS THE REGION ON SUNDAY.

FIRE WEATHER...

SOME RAIN TO BRING A LITTLE RELIEF TO THE DRY CONDITIONS THIS
AFTERNOON AND TONIGHT. HOWEVER...WINDY/GUSTY CONDITIONS ON TUESDAY
WITH HUMIDITY LEVELS IN THE 20S BY THE AFTERNOON WILL LEAD TO
ENHANCED FIRE WEATHER DANGER. ONE THING WORKING AGAINST THE FIRE
DANGER IS INCREASING FUEL MOISTURES FROM THIS AFTERNOONS PRECIP.
WILL ISSUE A SPECIAL WEATHER STATEMENT (SPS) FOR ENHANCED FIRE
DANGER FOR TUESDAY. MAY UPGRADE TO A RED FLAG WARNING DEPENDING ON
OVERNIGHT PRECIP.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING FOR VAZ015 UNTIL 6 AM TUESDAY.
  ...WIND ADVISORY FOR VAZ009>014-016>020-022>024-032>035 UNTIL 6
     AM TUESDAY.
NC...HIGH WIND WARNING FOR NCZ001-018 UNTIL 6 AM TUESDAY.
  ...WIND ADVISORY FOR NCZ002-003-019 UNTIL 6 AM TUESDAY.
WV...NONE.
&&

RCS
Hazardous weather outlook, Apr 3, 5:11 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 AM EDT MON APR 3 2006

NCZ004>006-020-VAZ043>047-058-059-040915-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
511 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A STRONG
COLD FRONT WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE REGION TODAY...WITH SOME OF THOSE STORMS BECOMING SEVERE.
ANY SEVERE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS...HAIL THE SIZE OF PENNIES OR LARGER...AND EVEN ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ042-043-045-040915-
MERCER-SUMMERS-GREENBRIER-
511 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A STRONG
COLD FRONT WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE REGION TODAY...WITH SOME OF THOSE STORMS BECOMING SEVERE.
ANY SEVERE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS...HAIL THE SIZE OF PENNIES OR LARGER...AND EVEN ISOLATED
TORNADOES.

IN ADDITION...SNOW SHOWERS WILL DEVELOP TONIGHT BEHIND THE COLD
FRONT AS MUCH COLDER AIR POURS INTO THE REGION. 1 TO 2 INCHES OF
SNOW COULD ACCUMULATE AT HIGH ELEVATIONS. MOST AREAS WILL SEE LESS
THAN AN INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>003-018-019-VAZ009>020-022>024-032>035-040915-
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
511 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A STRONG
COLD FRONT WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE REGION TODAY...WITH SOME OF THOSE STORMS BECOMING SEVERE.
ANY SEVERE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS...HAIL THE SIZE OF PENNIES OR LARGER...AND EVEN ISOLATED
TORNADOES.

IN ADDITION...STRONG NORTHWEST WINDS BEHIND THE COLD FRONT COULD
GUST TO AROUND 50 MPH LATE TODAY AND THROUGH TONIGHT. WIND
ADVISORIES HAVE BEEN ISSUED FOR THE PERIOD 4PM THIS AFTERNOON
THROUGH 8AM TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-WVZ044-040915-
TAZEWELL-MONROE-
511 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A STRONG
COLD FRONT WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE REGION TODAY...WITH SOME OF THOSE STORMS BECOMING SEVERE.
ANY SEVERE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS...HAIL THE SIZE OF PENNIES OR LARGER...AND EVEN ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 3, 12:30 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 PM EDT MON APR 3 2006

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-040000-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE...
BLUEFIELD...HINTON...UNION...LEWISBURG
1230 PM EDT MON APR 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY
EVENING...

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL PULL A STRONG COLD
FRONT ACROSS THE MID-ATLANTIC REGION LATE THIS AFTERNOON. A LINE OF
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE INTO THE MOUNTAINS
AROUND 2:00 PM...AND THEN PROGRESS EASTWARD INTO THE FOOTHILLS AND
PIEDMONT LATE THIS AFTERNOON AND EARLY THIS EVENING. UNSTABLE AIR
COUPLED WITH STRONG WINDS ALOFT ARE EXPECTED TO CAUSE SOME OF THESE
STORMS TO REACH SEVERE LIMITS...ESPECIALLY OVER THE PIEDMONT LATE
THIS AFTERNOON OR EARLY THIS EVENING. DAMAGING WINDS IN EXCESS OF 60
MPH...HAIL THE SIZE OF PENNIES OR LARGER...AND ISOLATED TORNADOES
ARE ALL POSSIBLE.

THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR
AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.

JJ
Local storm report, Apr 3, 1:09 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     7 N HILLSVILLE          36.87N 80.73W
04/03/2006                   CARROLL            VA   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN. PENNY SIZE HAIL ALSO
            OCCURED.

&&

HYSELL
Local storm report, Apr 3, 4:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     5 NW CHRISTIANSBURG     37.19N 80.47W
04/03/2006                   MONTGOMERY         VA   LAW ENFORCEMENT

            TREE DOWN ON TRAILER HOME AT 330 MERRIMAC ROAD.

&&

BSUTHERL
Local storm report, Apr 3, 5:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     ROANOKE                 37.28N 79.96W
04/03/2006                   CITY OF ROANOKE    VA   PUBLIC

            10 TO 12 INCH DIAMETER TREE TOP BLOWN DOWN ONTO CAR.

&&

BSUTHERL
Local storm report, Apr 3, 5:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 NE MARTINSVILLE AIRPO 36.68N 79.95W
04/03/2006  E0.88 INCH       HENRY              VA   PUBLIC

&&

BSUTHERL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:30 AM EDTSevere Thunderstorm WarningRNKCarroll30 min
Apr 3, 4:11 AM EDTSevere Thunderstorm WarningRNKPittsylvania57 min
Apr 3, 4:21 AM EDTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 20 more26 hr
Apr 3, 3:46 PM EDTHigh Wind WarningRNKGrayson14 hr
Apr 3, 3:55 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford35 min
Apr 3, 4:45 PM EDTSevere Thunderstorm WarningRNKFranklin30 min
Apr 3, 4:47 PM EDTSevere Thunderstorm WarningRNKBedford28 min
Apr 3, 4:49 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville26 min
Apr 3, 5:00 PM EDTSevere Thunderstorm WarningRNKPittsylvania45 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningRNKHenry15 min
Apr 3, 5:17 PM EDTSevere Thunderstorm WarningRNKBuckingham43 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.